Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jan 7, 2012, 5:29 PM EST for Bartow County, Pickens County, Polk County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 7, 2012, 5:29 PM EST (22:29 UTC)
- Expired
- Jan 7, 2012, 6:00 PM EST
- In force
- 31 min
- Issued by
- NWS Atlanta, GA
Counties Bartow County, GA, Pickens County, GA, Polk County, GA
The radar
The Atlanta radar (KFFC), 95 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.5 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 71 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
715
WWUS82 KFFC 072229
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
529 PM EST SAT JAN 7 2012
GAZ012-013-019>021-030-072300-
529 PM EST SAT JAN 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL IN POLK...
PICKENS...BARTOW...CHEROKEE...FLOYD AND GORDON COUNTIES UNTIL 600 PM
EST...
AT 523 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM HINTON TO CEDARTOWN...MOVING EAST AT 20
MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...
OCCASIONAL CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS
THEY MOVE ACROSS POLK...PICKENS...BARTOW...CHEROKEE...FLOYD AND
GORDON COUNTIES THROUGH 600 PM EST. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE ETNA...FOLSOM...FAIRMOUNT...HINTON...
KINGSTON...BLAINE...SENEY...CEDARTOWN...PINE LOG...FUNKHOUSER...
CASSVILLE...TALKING ROCK...TALMADGE...WHITE AND ANTIOCH. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3423 8509 3455 8464 3450 8433 3447 8432
3447 8426 3444 8426 3412 8473 3408 8479
3408 8492 3397 8497 3395 8499 3395 8505
3392 8505 3398 8541 3403 8542
TIME...MOT...LOC 2229Z 281DEG 19KT 3448 8461 3420 8500
3403 8528
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jan 7, 1:45 PM EST, 3 hours 44 minutes earlier.
Area forecast discussion, Jan 7, 1:45 PM EST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 145 PM EST SAT JAN 7 2012 .SHORT TERM /TONIGHT THROUGH MONDAY/... MODELS SIMILAR WITH MOVING A WEAK COLD FRONT INTO THE FORECAST AREA TONIGHT AND STALLING IT SUNDAY THROUGH MONDAY. GENERALLY WEAK SHORT WAVES IN THE UPPER FLOW ALONG WITH GULF MOISTURE WITH AID THE CHANCES FOR MAINLY SHOWERS ACROSS NORTH AND PARTS OF CENTRAL GA THROUGH MONDAY. INSTABILITY OVERALL IS WEAK SO NO MORE THAN ISOLATED THUNDERSTORMS ARE EXPECTED IF ANY AT ALL. A WARM AIRMASS IS IN PLACE CAUSING FORECAST LOW TEMPERATURES TO RUN AROUND 15 DEGREES ABOVE NORMAL TONIGHT AND 15-20 DEGREES ABOVE NORMAL SUNDAY NIGHT. FORECAST HIGH TEMPERATURES RUNNING 10-15 DEGREES ABOVE NORMAL SUNDAY AND AROUND 15 DEGREES ABOVE NORMAL MONDAY. OVERALL CONFIDENCE IS MEDIUM. .LONG TERM /TUESDAY THROUGH SATURDAY/... NO CHANGES PLANNED TO THE LONG TERM... BIGGEST CONCERN FOR THE LONG TERM APPEARS TO BE THE POSSIBILITY OF THUNDERSTORMS TUE/WED. NEXT MAIN LOW PRESSURE CENTER BEGINS TO DEVELOP ALONG THE TX GULF COAST MONDAY EVENING. AS IT DEEPENS AND BECOMES A CLOSED LOW...IT MOVES NE INTO THE OH/TN RIVER VALLEYS BY WED AFTERNOON. AS THIS LOW CENTER MOVES NE IT PULLS THE STALLED COLD FRONT FROM THE SHORT TERM NORTH AS A WARM FRONT INTO TN TUES KEEPING GA IN THE THE WARM MOIST SECTOR OF THE SYSTEM. THE NEW COLD FRONT WITH THIS DEVELOPING SYSTEM SWEEPS THROUGH GA WED MORNING/AFTERNOON. THE MODELS ARE NOT SHOWING THAT MUCH INSTABILITY WITH MOST UNSTABLE AND SURFACE BASED CAPES ONLY GETTING UP INTO THE 250-300J/KG RANGE AROUND 12Z WED. SHEAR VALUES ARE PRETTY HIGH...WHICH IS MOSTLY DUE TO THE FACT THAT A 40-60KT LOW LEVEL JET AROUND 850MB MOVES ACROSS THE AREA WITH THE COLD FRONT. 0-6KM BULK SHEAR PEAKS OUT AT 64KT AROUND 12-18Z WED. THIS IS STILL 3-4 DAY AWAY AND THE MODELS CAN CHANGE FROM NOW UNTIL THEN...SO THIS WILL DEFINITELY NEED TO BE MONITORED FOR TIMING AND INTENSITY. TEMPS WILL STAY WELL ABOVE SEASONAL NORMS UNTIL THE FRONT SWEEPS THROUGH BRINGING TEMPS BACK DOWN TO WHERE THERE SUPPOSE TO BE THIS TIME OF YEAR. 01 && .AVIATION... 18Z UPDATE... HOLES DEVELOPING IN LATEST SATELLITE LOOP SHOULD BRING MAINLY VFR CONDITIONS ACROSS THE TAF SITES. A FEW SITES MVFR AND GENERAL IMPROVING TREND NOTED. WINDS WILL CONTINUE WEST TO SOUTHWEST MAINLY 5 TO 10 TS THROUGH THE PERIOD. SHOWERS WILL CONTINUE TO BE AROUND THE AREA THROUGH THIS EVENING...WITH BETTER CHANCES OVERNIGHT AND INTO SUNDAY. //ATL CONFIDENCE...18Z UPDATE... HIGH CONFIDENCE...WIND SPEED AND DIRECTION MEDIUM CONFIDENCE...WEATHER...VISIBILITY...CIGS 12 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 48 65 48 66 / 30 60 60 60 ATLANTA 51 65 54 67 / 50 60 60 60 BLAIRSVILLE 48 56 47 59 / 50 60 70 60 CARTERSVILLE 48 64 50 67 / 50 60 60 60 COLUMBUS 51 70 54 72 / 20 40 40 20 GAINESVILLE 49 60 50 64 / 40 60 70 60 MACON 48 70 52 73 / 10 30 30 20 ROME 48 62 50 66 / 60 60 60 60 PEACHTREE CITY 48 66 50 69 / 40 60 60 60 VIDALIA 51 71 53 74 / 10 20 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && BDL
Hazardous weather outlook, Jan 7, 9:05 AM EST, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 905 AM EST SAT JAN 7 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-081000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 905 AM EST SAT JAN 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED THUNDERSTORMS POSSIBLE OVER PARTS OF NORTH GEORGIA THIS AFTERNOON AND EARLY EVENING. .SYNOPSIS... A WEAK COLD FRONT WILL MOVE INTO NORTH GEORGIA TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARD WILL BE LIGHTNING OVER THE AREA FROM GAINESVILLE TO MARIETTA TO FRANKLIN...NORTH AND WEST...THIS AFTERNOON AND EARLY EVENING. .DISCUSSION... WEAK INSTABILITY AHEAD OF THE FRONT WILL GIVE THE POSSIBILITY FOR ISOLATED THUNDERSTORMS. MOST UNSTABLE CAPES ARE EXPECTED IN THE 200 TO 600 RANGE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ISOLATED THUNDERSTORMS EXPECTED WEDNESDAY...OTHERWISE NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. BDL
In the hours before
Special weather statement, Jan 7, 5:29 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
529 PM EST SAT JAN 7 2012
GAZ012-013-019>021-030-072300-
529 PM EST SAT JAN 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL IN POLK...
PICKENS...BARTOW...CHEROKEE...FLOYD AND GORDON COUNTIES UNTIL 600 PM
EST...
AT 523 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM HINTON TO CEDARTOWN...MOVING EAST AT 20
MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...
OCCASIONAL CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS
THEY MOVE ACROSS POLK...PICKENS...BARTOW...CHEROKEE...FLOYD AND
GORDON COUNTIES THROUGH 600 PM EST. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE ETNA...FOLSOM...FAIRMOUNT...HINTON...
KINGSTON...BLAINE...SENEY...CEDARTOWN...PINE LOG...FUNKHOUSER...
CASSVILLE...TALKING ROCK...TALMADGE...WHITE AND ANTIOCH. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3423 8509 3455 8464 3450 8433 3447 8432
3447 8426 3444 8426 3412 8473 3408 8479
3408 8492 3397 8497 3395 8499 3395 8505
3392 8505 3398 8541 3403 8542
TIME...MOT...LOC 2229Z 281DEG 19KT 3448 8461 3420 8500
3403 8528The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 6:07 PM EST | Special Weather Statement | FFC | Cobb, Paulding | 23 min |
| Jan 7, 6:30 PM EST | Special Weather Statement | FFC | Cobb | 45 min |
| Jan 7, 6:59 PM EST | Special Weather Statement | FFC | Douglas, Haralson, Paulding | 61 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.